Jump to content

Lexapro And Lopressor


Darlene
 Share

Recommended Posts

It started with a fast heart rate, especially at night, it would awaken me, I would be afraid to go to sleep at night, because I know when I lay down, my heart is going to race, and this made me feel uncomfortable, I was extremely nauseated, sometimes vomiting, diarrhea, oh my god, sounds sounded so loud, like their was a microphone in my ear that intensified every sound, and lights seemed brighter than usual, I would get hot flushes, I would get hot all of a sudden, and my face would turn pure red, but then 10 minutes later I would get so cold I was literally shaking, I was severely dizzy, lightheaded and felt like I was going to pass out 24/7,had difficulty breathing, it was like my nervous system quit working. Every day is different, some days I am ok, like today, I feel good, but just a few days ago, I felt terrible, I had this weird feeling in my head, I can't describe it, what ever your brain needs, I don't think mine was getting it, I don't know, and a few weeks before that for a whole week I sated in my room for 7 days, was in so much pain, and very tired, you know...actually i think it started a few years before I was diagnosed, I remeber when all of a sudden I would get hot, my heart would race and my hands would start to shake, I do have blurred vision, it comes and goes, floaters, and I also see tiny pin point sparks of light when looking at the sky or a white back ground. I have urinary frequency, especially after I drink Pepsi, I will pee 10 times it seems, and I have diahrrhea pretty much all the time, I use to have a hard time holding my head up, had difficulty swallowing, and one summer my feet felt like they were on fire, but this doesn't happen anymore, finally i was diagnosed in 2004, put on lexapro and lopressor, and this did help quite a bit, my question is, why is it when i try to go off of it, the lexapro, why do I get sick again, I know I will never be able to go off the beta blocker because i have tachycardia, but why do i need lexapro, i hate taking it, it makes me fat, i was thin before i started taking these meds, i have tried other ssri, but they make me sick, lexpro is the only ssri i can take, i just don't know why when i try to go off of it, my nervous system fails.

Link to comment
Share on other sites

Guest Sandy Sims

You just described my life--before metformin--EXACTLY!!!!

Hypoglycemic attacks EVERY night just like that!!!

The adrenal surges over the years had me convinced I was dying--and I probably very nearly was.

And you wonder why you're fatiqued after doing this every night???

And sometimes in the day too--but the nights for me were AWFUL!

List your symptoms--from urinary frequency on down--then go to ANY diabetes site and it should become pretty clear.

Again, taking drugs that stop the body's natural response to low blood sugar may not be a plan. Check this out first--there may be a reason you may not be responding well to these drugs.

Ya know I have a diabetic neighbor from a family with diabetes who I just told about my two years from H#ll. He laughed and said "you should've come to me instead of all those doctors. I could've told you this right off the bat!"

Our bodies do NOT do this without a reason! Please look for the reason--not just a pill to take for the symptoms. 'Cause long term if you don't get to fixing the reason the pills for the symptoms won't work. Your body is trying to tell you something.

Hope this helps,

Sandy

Link to comment
Share on other sites

Yes, those were my exact symptoms. They were bearable while on Lexapro but when I stopped it, they came back with a vengeance. I also had SSRI discontinuation sydrome from stopping too abruptly so that made it even worse. I toughed it out for 3 horrible months and slowly but surely my body seemed to adjust so that now I rarely, if ever, have those symptoms any more.

Link to comment
Share on other sites

There are different things that could be causing your symptoms, Sandy has posted a lot of useful info on hypoglycaemia recently so check that out.

The other reason that you could feel so badly when trying to come off Lexapro is "SSRI withdrawal syndrome". Earlier this year I accidentally stopped taking Paroxetine (another SSRI) and I felt so ill, I really did think that there was something horribly wrong with me (worse than POTS that is). When I eventually started hallucinating and thought I'd better read the leaflet in the paroxetine box is when I realised that the pharmacist hadn't given the tablets to me and I was withdrawing. Within 2 days of restarting the SSRI I felt okay again.

The above doesn't mean that you can't stop your Lexapro, but if you are getting symptoms on stopping it suddenly it is an indicator that you need to gradually reduce the dose. Remember that we are often more sensitive to the effects of medications than average people so also need to reduce more slowly. I know someone who successfully came off paroxetine (supposedly the worst of the SSRIs for withdrawal syndrome). They got their doctor to change their prescription from tablets to the liquid form then very slowly reduced the dose using a syringe to measure out the liquid. It took several months but they have now been off the SSRI for over a year without any problems.

Do remeber though that Lexapro is prescribed as a treatment for POTS and it may be helping you to feel better than you would if you weren't taking it (only way to find out is to stop it and see how you go).

take care,

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...